Alert archive / South Dakota / Heat Advisories in 2021

Heat Advisory 5, NWS Aberdeen, SD

July 27, 2021Big Stone County, Traverse County, Minnesota; 26 counties in South Dakota

NWS Aberdeen, SD issued this heat advisory at Jul 27, 2021, 3:42 AM CDT for Big Stone County, Traverse County, Minnesota; 26 counties in South Dakota. It took effect at Jul 28, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2021, 3:42 AM CDT (08:42 UTC)
In effect from
Jul 28, 2021, 12:00 PM CDT
Expired
Jul 28, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3005 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.0
Supercell composite
25.5

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS73 KABR 270842
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
342 AM CDT Tue Jul 27 2021

SDZ003>006-009>011-015>023-033>037-045-048-051-271645-
/O.NEW.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
/O.CON.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Day-Dewey-Potter-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, 
Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
342 AM CDT Tue Jul 27 2021 /242 AM MDT Tue Jul 27 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT
/6 PM MDT/ WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  104 expected. For the second Heat Advisory, heat index values 
  up to 106 expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...For the first Heat Advisory, from 1 PM CDT /noon MDT/ 
  this afternoon to 7 PM CDT /6 PM MDT/ this evening. For the 
  second Heat Advisory, from noon CDT /11 AM MDT/ to 7 PM CDT /6 
  PM MDT/ Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ039-046-SDZ007-008-271645-
/O.NEW.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Traverse-Big Stone-Marshall-Roberts-
Including the cities of Wheaton, Ortonville, Britton, 
and Sisseton
342 AM CDT Tue Jul 27 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 104 expected.

* WHERE...In South Dakota, Marshall and Roberts Counties. In 
  Minnesota, Traverse and Big Stone Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Mohr
6 follow-up statements
354 
WWUS73 KABR 271531
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1031 AM CDT Tue Jul 27 2021

SDZ003>006-009>011-015>023-033>037-045-048-051-280015-
/O.CON.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Day-Dewey-Potter-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, 
Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1031 AM CDT Tue Jul 27 2021 /931 AM MDT Tue Jul 27 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  103 expected. For the second Heat Advisory, heat index values 
  up to 106 expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...For the first Heat Advisory, until 7 PM CDT /6 PM MDT/ 
  this evening. For the second Heat Advisory, from noon CDT /11 
  AM MDT/ to 7 PM CDT /6 PM MDT/ Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ039-046-SDZ007-008-280015-
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Traverse-Big Stone-Marshall-Roberts-
Including the cities of Wheaton, Ortonville, Britton, 
and Sisseton
1031 AM CDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...

* WHAT...Heat index values up to 103 expected.

* WHERE...In South Dakota, Roberts and Marshall Counties. In 
  Minnesota, Big Stone and Traverse Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
356 
WWUS73 KABR 272325 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
625 PM CDT Tue Jul 27 2021

SDZ003>006-009>011-015>023-033>037-045-048-051-280730-
/O.EXT.KABR.HT.Y.0004.000000T0000Z-210728T0200Z/
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Day-Dewey-Potter-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, 
Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
625 PM CDT Tue Jul 27 2021 /525 PM MDT Tue Jul 27 2021/

...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  105. For the second Heat Advisory, heat index values up to 107 
  expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...For the first Heat Advisory, until 9 PM CDT /8 PM MDT/ 
  this evening. For the second Heat Advisory, from noon CDT /11 
  AM MDT/ to 7 PM CDT /6 PM MDT/ Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ039-046-SDZ007-008-280730-
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Traverse-Big Stone-Marshall-Roberts-
Including the cities of Wheaton, Ortonville, Britton, 
and Sisseton
625 PM CDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...

* WHAT...Heat index values up to 102 expected.

* WHERE...In South Dakota, Roberts and Marshall Counties. In 
  Minnesota, Big Stone and Traverse Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
817 
WWUS73 KABR 280201
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
901 PM CDT Tue Jul 27 2021

SDZ003>006-009>011-015>023-033>037-045-048-051-281015-
/O.EXP.KABR.HT.Y.0004.000000T0000Z-210728T0200Z/
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Day-Dewey-Potter-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, 
Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
901 PM CDT Tue Jul 27 2021 /801 PM MDT Tue Jul 27 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...From noon CDT /11 AM MDT/ to 7 PM CDT /6 PM MDT/ 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ039-046-SDZ007-008-281015-
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Traverse-Big Stone-Marshall-Roberts-
Including the cities of Wheaton, Ortonville, Britton, 
and Sisseton
901 PM CDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...

* WHAT...Heat index values up to 102 expected.

* WHERE...In South Dakota, Roberts and Marshall Counties. In 
  Minnesota, Big Stone and Traverse Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
928 
WWUS73 KABR 280912
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
412 AM CDT Wed Jul 28 2021

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281715-
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore,
Miller, Murdo, Kennebec, and Fort Thompson
412 AM CDT Wed Jul 28 2021 /312 AM MDT Wed Jul 28 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...From noon CDT /11 AM MDT/ today to 7 PM CDT /6 PM MDT/ 
  this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Mohr
267 
WWUS73 KABR 281633
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1133 AM CDT Wed Jul 28 2021

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-290000-
/O.CON.KABR.HT.Y.0005.210728T1700Z-210729T0000Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore,
Miller, Murdo, Kennebec, and Fort Thompson
1133 AM CDT Wed Jul 28 2021 /1033 AM MDT Wed Jul 28 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Dorn
265 
WWUS73 KABR 290002
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
702 PM CDT Wed Jul 28 2021

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-290115-
/O.EXP.KABR.HT.Y.0005.000000T0000Z-210729T0000Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore,
Miller, Murdo, Kennebec, and Fort Thompson
702 PM CDT Wed Jul 28 2021 /602 PM MDT Wed Jul 28 2021/

...HEAT ADVISORY HAS EXPIRED...

Temperatures will continue to cool this evening as a cold front
moves southeast through the region and the sun sets. Most sites
have already fallen below the 100 degree feels-like temperatures. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this heat advisory went out at Jul 27, 3:33 AM CDT, 9 minutes earlier.

Area forecast discussion, Jul 27, 3:33 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
333 AM CDT Tue Jul 27 2021

.SHORT TERM...(Today through Wednesday Afternoon)
Issued at 333 AM CDT Tue Jul 27 2021

The upper level high pressure area will make its move today and
build over the central U.S. resulting increasing heights over our
region. As this occurs, surface pressures will fall off to our
northwest today. This will result in the boundary stretched across
our cwa this morning moving back north as winds all become southeast
through the day. The main issue today and Wednesday will be the high
temperatures, humidity, and subsequent heat index values. Dewpoints
early this morning were already high in the upper 60s and lower 70s
south of the boundary. As the boundary moves north today, so will
the higher dewpoints. Although, as the mixing layer develops, much
of these dewpoints will lower. Overall, for today through Wednesday
the models show much of the east remaining humid with lower
dewpoints along and west of the river. We also have to consider the
smoke aloft and its affect on the high temperatures for both today
and Wednesday. On Wednesday, the models all show the surface
boundary that moved north today pushing back south with winds
turning north northeast through the day across our cwa. The
consensus continues to show high temperatures ranging from the mid
90s east to around 105 degrees west both today and Wednesday.
Combining in the humidity, heat index values are expected to make it
to 100 to 105 degrees today and maybe a little higher on Wednesday.
Therefore, continued with the heat advisory for today and will issue
one for Wednesday. As far as rainfall chances, the ops models and hi-
res models show some showers/storms sliding across our northeast cwa
tonight into early Wednesday. Thus, have chances in for this region.

.LONG TERM...(Wednesday Evening through Monday)
Issued at 333 AM CDT Tue Jul 27 2021

As the period begins Wednesday night into early Thursday, a frontal
boundary is progged to be pushing swd and exiting out of our
forecast area. There may be some leftover post-frontal
showers/storms Wednesday night in parts of our eastern zones, but
the bulk of any activity should be shifting east-southeastward into
MN. A drier, cooler airmass will shift southward into the area on
Thursday as temps look to be back closer to seasonal averages for
late July.

More s/w energy is anticipated to ride up and over the top of the
upper ridge and across portions of the region Thursday night into
Friday. This combined with a sfc boundary and low pressure wave
setting up southwest of our forecast area should be enough to
generate increasing chances for pcpn across our western and
southwestern zones. This system looks to exit the region by the
upcoming weekend. For the remainder of the period, the upper ridge
that's been a dominant feature lately is progged to get squashed to
the south and western part of the CONUS. Sfc high pressure will
build into the Dakotas during the upcoming weekend. Temperatures
will remain warm, but around where this should be for this time of
year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1245 AM CDT Tue Jul 27 2021

Terminals KABR,KATY,KPIR,KMBG

VFR conditions are expected through the next 24 hours.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM
     CDT /6 PM MDT/ this evening for SDZ003>006-009>011-015>023-
     033>037-045-048-051.

     Heat Advisory from noon CDT /11 AM MDT/ to 7 PM CDT /6 PM MDT/
     Wednesday for SDZ003>011-015>023-033>037-045-048-051.

MN...Heat Advisory from noon to 7 PM CDT Wednesday for MNZ039-046.

&&

SHORT TERM...Mohr
LONG TERM...Vipond
AVIATION...Mohr
Hazardous weather outlook, Jul 26, 11:14 AM CDT, 16 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Aberdeen SD
1114 AM CDT Mon Jul 26 2021

SDZ033>037-045-048-051-271615-
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
1114 AM CDT Mon Jul 26 2021 /1014 AM MDT Mon Jul 26 2021/

This Hazardous Weather Outlook is for central South Dakota.

.DAY ONE...This afternoon and tonight.

Excessive heat is expected this afternoon with heat indices from 100
to 105 degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The excessive heat will continue for both Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ039-046-SDZ003>011-015>023-271615-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-
1114 AM CDT Mon Jul 26 2021 /1014 AM MDT Mon Jul 26 2021/

This Hazardous Weather Outlook is for west central Minnesota, north
central South Dakota and northeast South Dakota.

.DAY ONE...This afternoon and tonight.

Isolated to scattered storms are expected this evening. Some of those
storms will be severe with large hail and strong winds. Excessive
heat is expected this afternoon from the James Valley and west with
heat indices from 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The excessive heat will continue for both Tuesday and Wednesday.
Storm
chances remain off and on through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our
Twitter feed.

Nearby

Heat Advisories in South Dakota, 2021Heat Advisories in Minnesota, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.